MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; ENDOBRONCHIAL BRUSH

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; ENDOBRONCHIAL BRUSH
Model Number INS-5300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Doctor performed an endobronchial tissue biopsy and took 5 tissue samples during the procedure.1 sample was taken with this device during the procedure.
 
Event or Problem Description
Patient developed a pneumothorax, which required a chest tube and admittance to the hospital after a procedure with the veran spin system and endobronchial instruments.
 
Event or Problem Description
Additional information regarding the reported event: the procedure was able to be completed.The pneumothorax was identified after the procedure.Multiple veran instruments were utilized during the procedure.This report was submitted for the ins-5300 always-on tip tracked triple needle brush, 12mm l, 1.8mm od.Two other medwatch reports were submitted for instruments involved in the procedure: 3007222345-2022-00023 and 3007222345-2022-00024.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report and to provide the results of the investigation of the reported event.G3 of the initial medwatch report was blank.The date received by manufacturer was 17-oct-2022.As the product was discarded by the facility and the lot number was not provided, there is insufficient information to investigate the failure mode associated with the adverse event.The complaint details indicate that sampling was taking place despite a lack of endobronchial visualization and this caused difficulty for the physician to reach sample locations.Furthermore, multiple veran devices were used during the procedure and it is difficult to assess whether the pneumothorax was caused by any of the veran devices.The associated risk documentation lists a potential cause for pneumothorax is user sampling in anatomical areas that are inappropriate or aggressive in location, and therefore the root cause is mostly associated with user error which may have been caused by complications unrelated to the device.A pneumothorax is a known risk of the device and the procedure.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH
Common Device Name
ENDOBRONCHIAL BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key15635202
Report Number3007222345-2022-00025
Device Sequence Number20283058
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight45 KG